Thunderstorm Wind, Lauderdale
- When
- July 7, 1:20 PM CST
- Where
- Lauderdale County, Meridian Arpt
- Measured
- 58 kt (67 mph) measured gust
- Property damage
- $1,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.333, -88.750
16 thunderstorm wind, 9 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 7, 3:39 AM CST, 9 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 439 AM CDT SUN JUL 7 2002 MAIN FORECAST PROBLEM THIS MORNING CONTINUES TO BE COVERAGE OF CONVECTION NEXT FEW DAYS. ETA/AVN IN GENERAL AGREEMENT THIS MORNING WITH RIDGE OVER THE CENTER OF THE COUNTRY BECOMING E/W ORIENTED AND BUILDING W THROUGH THE SHORT TERM. THERMAL RIDGE BECOMING ESTABLISHED OVER N MS SHOULD HINDER ANY DECENT CONVECTIVE CHANCES THERE THROUGH THE SHORT TERM. FURTHER SOUTH...PRESENCE OF MID LEVEL COLD POCKETS ROTATING AROUND RIDGE EVIDENT...BUT DIFFERENCES EXIST IN THE MODELS ON STRENGTH AND TIMING OF THESE. ALTHOUGH BEST CHANCES OF CONVECTION WILL BE IN THE SOUTH THROUGH THE SHORT TERM...TIMING/STRENGTH DIFFERENCES OF AVAILABLE COLD POCKETS WILL CAUSE CONFIDENCE LEVELS TO BE LOW FOR ANY GOOD CHANCE POPS. IN THE LATTER PERIODS...AVN SHOWING A GRADUAL TROFFINESS DEVELOPING OVER THE EASTERN STATES WITH MID LEVEL THERMAL RIDGE BEING NUDGED SOUTH WITH COOLING NOTED OVER THE NORTH. BEST INSTABILITY WILL SHIFT TO THE NORTH AND WITH AN APPROACHING SURFACE BOUNDARY BY WEDNESDAY...BEST CONVECTIVE CHANCES WILL SHIFT NORTH AS WELL. ETA SHOWING CAPES AROUND 4000 J/KG OVER SOUTHERN SECTIONS TODAY WITH DECENT DRY AIR ALOFT. THESE CAPES LOOK A LITTLE OVERDONE AS THEY ARE BASED ON UPPER 90 DEGREE HEAT. WHILE THESE TEMPS ARE POSSIBLE OVER THE NORTH...THEY SEEM A BIT HIGH FOR THE SOUTH. STILL...GOOD LAPSE RATES FROM SFC-700 MB WITH MID 90 HEAT...POTETNIAL DOES EXISTS FOR SOME MICROBURSTS. WILL PROBABLY HANDLE THIS POTETNIAL IN HWO. FCSTID = 26 JAN 95 73 96 73 / 20 10 30 10 MEI 96 73 96 73 / 20 10 30 10 .JAN... AR...NONE. LA...NONE. MS...NONE. GARRETT
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 109 PM CDT SUN JUL 07 2002 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH 9 PM OVER EAST CENTRAL PORTIONS OF MISSISSIPPI....INCLUDING THE MERIDIAN AREA. SOME OF THE STORMS THIS AFTERNOON IN EAST CENTRAL MISSISSIPPI MAY BECOME SEVERE WITH DAMAGING DOWNBURST WINDS OF UP TO 60 MILES PER HOUR. ELSEWHERE ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP...MAINLY FROM AROUND 2 PM THROUGH 9 PM. A FEW SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON. THE MAIN CONCERN WILL BE DAMAGING WINDS OF UP TO 60 MILES AN HOUR. THE ATMOSPHERE OVER THE REGION REMAINS VERY UNSTABLE. THE COMBINATION OF AN UNSTABLE ATMOSPHERE...AVAILABLE MOISTURE...AND DAYTIME HEATING WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. THE GREATEST COVERAGE OF THUNDERSTORMS WILL REMAIN SOUTH OF A GREENVILLE TO KOSCIUSKO TO BROOKSVILLE LINE...WHERE THE AVAILABLE MOISTURE IS THE GREATEST. EXPECT A LARGE CLUSTER OF STRONG THUNDERSTORMS TO MOVE SLOWLY WESTWARD FROM EAST CENTRAL MISSISSIPPI INTO CENTRAL MISSISSIPPI THIS AFTERNOON. OTHER ISOLATED THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP. WITH DRY AIR IN THE MIDDLE AND UPPER ATMOSPHERE...DAMAGING DOWNBURST WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS AS THEY MOVE SLOWLY WESTWARD THIS AFTERNOON. THE INTENSITY AND COVERAGE OF THUNDERSTORM ACTIVITY SHOULD DECREASE AFTER SUNSET. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NEED TO MONITOR THE WEATHER SITUATION THIS AFTERNOON AND BE PREPARED FOR THE POSSIBILITY OF A FEW SEVERE THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON HOURS BEFORE SUNSET. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
16 thunderstorm wind, 9 hail. Local standard time, as filed.
Numerous trees were blown down at the intersection of State Road 569 and US 98.
Trees were blown down east of State Road 15 and south of US 80.
Numerous trees and powerlines were blown down between Bay Springs and Montrose between 14:28 and 14:40. Some trees blocked area roads.
Dime- to quarter-sized hail covered the ground between Stringer and Montrose.
Several large limbs were blown down.
Several large limbs were blown down.
Several trees were blown down in the area. One tree fell on a house, resulting in minor damage.
Several large limbs were blown down.
Several trees were blown down across the road.
Golfball-sized hail occurred for at least 10 minutes and covered the ground on State Road 13 north and Columbia.
Several large limbs were blown down on US 84 between Monticello and Silver Creek.
Seven trees and three cars were overturned in the area.
Numerous trees were blown down in the area. The damage path was 3 miles wide at times north of the community.
Numerous trees were blown down in the area.
Numerous trees were blown down across the county.
Several streets in the city were blocked by numerous trees, limbs, and powerlines.
Numerous trees were blown down along Dry Grove Road, near State Road 18 and Midway-Myers Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309184, 5309087, 5309088, 5309089, 5309092, 5309090, 5309091, 5309093, 5309094, 5309095, 5309096, 5309170, 5309171, 5309172, 5309173, 5309174, 5309175, 5309176, 5309177, 5309178, 5309179, 5309180, 5309181, 5309182, 5309183.